CSN Login
Members Online: 20

A new one for me - PARANOIA

arndog64's picture
arndog64
Posts: 538
Joined: Mar 2011

Has anyone suffered medicated induced paranois.

My husband has been on Vicodin for 2 years and a low dose of prednisone for over 6 months.

Along with levvothroxine, heart medicine and neuropathy meds. He just went back to work

and he seems to be getting paranoid. Never seen him like this before. I think it has to do

with the fact that he is away from home and working long hours. He was fine before he started working

I find kinda trippy, that all of a sudden my ego maniac is now paranoid. I have him going to the doctors today.

ditto1
Posts: 634
Joined: Mar 2012

its hard to know but I went thru depression and axiety.  Its hard to say with your husband since you said he has no previous record or paranoia.   Could be the meds so indeed check with the doctors.  You did not expand on what he was paranoid about, which is fine not necessirily our business, point being if you could isolate exactly what that may help the doctors and your husband narrow down what may be needed to help him.  Good luck

arndog64's picture
arndog64
Posts: 538
Joined: Mar 2011

Ever since he started working, he went for a drug test and he takes alot of meds. He said he got weird vibes and left. Of course he went back and passed just fine.

Then he said he was getting weird vibes from his cowrokers, and some of his feeling s did pan out. But, he decided to leave the job and come home.

My husband has NEVER let anyone get the upper hand on him. He was telling me he packed up and was coming home and I said great when do I pick you up. He then questions my feelings, saying he is getting weird vibes from me.. Not the case, I just woke up and I was in my morning daze and I would rather he be home with me anyday.

He just seems really frazzled..

lorig01
Posts: 69
Joined: Jul 2012

Hi.   I wonder if he is having panic attacks.  The fact that he left work sounds like extreme anxiety.  My mom took pregnisone for many years and she totally changed.  She became mean and paranoid before she died.  I googled her symptoms and found something called "steroid psychosis".  I sent the info to her Dr. and she thought that maybe that was it and took her off the steroids.  You may want to look into this. I asked my Dr. about pain I was having and he put me on pregnisone and I told him my fears and he said that it was unlikely to make me anxious. I was only on the steriod for 2 weeks so I was OK but you might want to ask about this. I am not sure if this is a well known side effect or not.

arndog64's picture
arndog64
Posts: 538
Joined: Mar 2011

I dont know.. My husband is tough as nails and for hom to pack up and leave because he was getting weird vibes from his co-workers has me totally baffled and worried to a degree..

luv4lacrosse's picture
luv4lacrosse
Posts: 1398
Joined: Jul 2010

I did not suffer from paranoia, but did, and sometimes still have big swings from depression and the I am all jacked up and cannot calm down. Since I am battling for a second time and on the advice of my wife, medical team and shrink, I quit my job Jan 10th to focus solely on staying healthy. And based on what you described, sounds like he is having trouble re entering back into his "pre C" past. Maybe some time off or a simple no stress job would better suit him going forward. I'm getting ready to move from St Louis to Austin Tx and will find a part time job in a gym or do some personal training. If I want to go back into industrial construction management, I will do so, but on my own terms. 

 

Sending some positive encouragement your way.

Mike

arndog64's picture
arndog64
Posts: 538
Joined: Mar 2011

Thanks, I think you are exactly right. By the way, my husband is in Marine Construction and we will be neighbors. We live in Houston. I think the job was too stressful. He is now going to be working in the home office going over prints.

Ladylacy
Posts: 492
Joined: Apr 2012

My mother was on steroids for years and never had any problems.  Remember everyone is different in how they respond to medication and all side effects are to be considered.  As far as his co-workers, there are many people who believe if you are around someone who has or had cancer, you can catch it from them.  Weird as it sounds, it is true.  Just like a pregnant woman thinks being around a person who is handicapped can cause her baby to have problems.  The stress of being back to work and away from where he felt safe during his treatment can be the cause.  Doctor visit is great idea.

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

I'll try to make my little story as short as I can so not to bore you :-)
When I was going thru treatment I had a home nurse that came once a week because I had a PEG. Anyway, she would always go over all my meds in case any of them changed and then she would do her physical assessment and finally ask how I was feeling. While I felt like total hell most of the time, I never felt depressed. I had early on gone thru the whole scared thing but both of my onc's and my ENT assured me that treatment is so successful that I calmed down quite a bit. That doesn't mean I never thought about it again but I was much calmer and never felt too anxious. However each time she visited she would say something to the affect of "do you feel sad, angry, nervous or anything like that?", then she would say "it's not uncommon for cancer patients to be depressed" I would always tell her that in that aspect I felt fine but she would always push it. So on my next weekly visit at chemo the onc came out to me and asked me all the same things and said that my home nurse just wanted to make sure I was ok. I told him I honestly felt ok
but I promised to let him know if I felt any of those symptoms. He then wen

t on to tell me that the nurse thought I was actually turning myself off to any
feelings, in other words I was acting as if everything was normal. He said
some people will do that and then when treatment is over a PTSD type
depression can set in. He wanted me to consider going on something mild so
that when treatment was over it wouldn't be a shock to my system. For a few
weeks I declined to go on anything, I felt like I was taking a whole pharmacy
as it was. I ended up talking to my ENT about it and he said that it has been
known that people will act differently after treatment, paranoia, anxious &
depressed so sometimes it's better to get a head start on it before it
happens. Finally I agreed to go on a mild dose of zoloft. They said I should
stay on it for 8 months and then we can slowly wean off of it if I'm feeling
fine. So now I'm about 4 months on it, 4 months to go! I still continue to feel
fine mentally but I have to wonder if that would be the case had I not started
the meds.

Perhaps your husband is going thru some PTSD depression too?
Just a thought.

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

I hit the wrong button...anyway I wanted to say good luck and I hope this gets cleared up quickly so your hubby can feel better.
Billie

katenorwood
Posts: 1851
Joined: May 2012

Hey there !

Levels of built up meds in our bodies (or lack of) effect our emotional beings.  I have been on synthroid for years, and when this is too high or too low I have extreme ups and downs.  I guess I would check with his primary, and maybe get some labs done to check it out.  Also with my hubby, some of his neuropathy meds after years of use made him unliveable to be around.  We tracked it to long term use of the med., and switched him to a different one.  I guess it's good for all of us to know what our meds do for us, and what not only temporary side effects are, but also long term side effects.  Don't read too much into this, get things checked out.  It may be something simple.  You've both been through so much, and the new us may never be the old us.  Positives sent !   Katie 

arndog64's picture
arndog64
Posts: 538
Joined: Mar 2011

Thank you all, for your response.. The doctor put him on Lexapro and did some Lab work. Now, that he is home. He seems to be doing a little better.

Ingrid K's picture
Ingrid K
Posts: 811
Joined: Mar 2011

that sounds like a good plan for Arnie.......how about something for you ?

may not be a bad idea.... just sayin'

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network